On the Size of Monotone Span Programs
Span programs provide a linear algebraic model of computation. Monotone span programs (MSP) correspond to linear secret sharing schemes. This paper studies the properties of monotone span programs related to their size. Using the results of van Dijk (connecting codes and MSPs) and a construction for a dual monotone span program proposed by Cramer and Fehr we prove a non-trivial upper bound for the size of monotone span programs. By combining the concept of critical families with the dual monotone span program construction of Cramer and Fehr we improve the known lower bound with a constant factor, showing that the lower bound for the size of monotone span programs should be approximately twice as large. Finally, we extend the result of van Dijk showing that for any MSP there exists a dual MSP such that the corresponding codes are dual.
KeywordsLinear Span Access Structure Secret Sharing Scheme Recombination Vector Parity Check Matrix
Unable to display preview. Download preview PDF.
- 1.Allender, E., Beals, R., Ogihara, M.: The Complexity of Matrix Rank and Feasible Systems of Linear Equations. In: ACM STOC 1996, pp. 161–167 (1996)Google Scholar
- 2.Beimel, A.: Secure Schemes for Secret Sharing and Key Distribution, Ph.D. Thesis, Technion (1996)Google Scholar
- 4.Beimel, A., Weinreb, E.: Separating the Power of Monotone Span Programs over Different Fields. In: FOCS 2003, pp. 428–437 (2003)Google Scholar
- 10.van Dijk, M.: Secret Key Sharing and Secret Key Generation, Ph.D. Thesis, TU Eindhoven (1997)Google Scholar
- 11.Gal, A.: Combinatorial Methods in Boolean Functions Complexity, Ph.D. Thesis, Chicago, Illinois (1995)Google Scholar
- 15.Nikov, V., Nikova, S., Preneel, B., Vandewalle, J.: Applying General Access Structure to Metering Schemes, WCC 2003, Cryptology ePrint Archive: Report 2002/102 (2003)Google Scholar
- 16.Nikov, V., Nikova, S., Preneel, B.: Upper Bound for the Size of Monotone Span Programs. In: ISIT 2003, p. 284 (2003)Google Scholar
- 17.Pudlak, P., Sgall, J.: Algebraic Models of Computations and Interpolation for Algebraic Proof Systems. In: Proof Complexity and Feasible Arithmetic. DIMACS Series in Discrete Mathematics and Theoretical Computer Science, vol. 39, pp. 279–295 (1998)Google Scholar